Alert archive / Pennsylvania / Special Weather Statements in 2018
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 18, 2018, 4:12 PM EDT for Clearfield County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 18, 2018, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS State College, PA
County Clearfield County, PA
The radar
The State College radar (KCCX), 34 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WWUS81 KCTP 182012
SPSCTP
Special Weather Statement
National Weather Service State College PA
412 PM EDT MON JUN 18 2018
PAZ017-182045-
Clearfield PA-
412 PM EDT MON JUN 18 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD COUNTY UNTIL
445 PM EDT...
At 412 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
east of Punxsutawney, moving east at 40 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Clearfield, Philipsburg, Woodland, Curwensville, Hyde, Osceola Mills,
Plymptonville, Rockton, Chester Hill, Houtzdale, Jeffries,
Morrisdale, Irvona, West Decatur, Coalport, Ramey, Brisbin, Westover,
Mahaffey and Grampian.
LAT...LON 4110 7880 4100 7814 4092 7818 4091 7822
4088 7823 4088 7825 4087 7824 4086 7825
4084 7829 4082 7830 4076 7837 4073 7836
4072 7878 4073 7881
TIME...MOT...LOC 2012Z 289DEG 33KT 4097 7884
$$
RXRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:06 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 12:06 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service State College PA 1206 PM EDT Mon Jun 18 2018 .SYNOPSIS... Heat and humidity will be broken by a cold front dropping down from the north tonight. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Well-advertised high heat/humidity (for PA) will peak today. Even if the heat index is a deg or two lower than we have been playing up, it will still be uncomfortable, and in some dangerous for age groups most susceptible to the heat. Convective initiation is along the leading edge of the Lake Erie breeze across Erie and NW Warren County attm. We expect this area of showers and TSRA to slowly strengthen as it moves inland into increasing cape this afternoon. Second area of convection based on the latest CAMS guidance will be INVOF a lee trough across the Susq Valley and points just to the west. The instability is quite high due to the low 70 dewpoints and hot temps. Even though this will generate lots of tall clouds, they may get strangled (turkey towers) by the warm temps aloft (8-9C at 700 mb). PWAT will be above 1.5" all day, but the approach of the front tonight and moisture flow/pooling ahead of it will push it above 2" in the north before sunset. Therefore, any TSRA that form could dump some heavy rainfall amounts of up to one inch in just 20-30 minutes. Although an isolated thunderstorm could pop up well ahead of the best forcing arriving with the cold front from the north very late today and tonight, some CIN exists in the low levels and the air is very warm aloft. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... SPC MRGL risk of severe is painted into the northern half of the area for storms this evening and tonight. MU CAPE of 2000-2500J are the mean in the HREF solutions from 00Z. Most likely threat of severe wx will be strong wind gusts. The PWATs mean there could also be heavy rain. The storms should be moving along, though. Best bulk shear will be in the evening N and just after midnight S. The driest air won't get shoved in from the northeast until late tonight, so storms/showers may linger in the SW all night. Since the front won't be moving too far from the SW corner of the state, there will still be some showers/storms on Tuesday in the SW. Temps and dewpoints will be much lower in the NE half to two-thirds of the area, but the SW/SC may be just as muggy as they are today - but likely cooler. Dewpoints back in the m50s on Tues aftn in the N will feel much better. The push of dry air continues and almost everywhere will be below 60 by Midnight Tues night. Most of the showers should be shunted off to our SW for Tuesday night. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Where the front stalls (or if it bubbles back to the north) will determine our weather for the second half of the work week. By Thu/Fri, building high pressure over the northeastern U.S. should push any lingering showers south of the area. However, as this high pulls off the East Coast next weekend, returning southerly flow will bring moisture and a renewed chance of unsettled weather northward into the area. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... High pressure along the east coast will supply mainly VFR conditions and just a 7-10 kt west to southwest wind for much of the time across central Pa today. Vertical mixing/extension of the boundary layer up to 6-7 kt today will tap winds in the mid to upper teens (kts) and transport much of that momentum down to the surface in gusts into the mid teens through this afternoon. A few...mainly scattered afternoon thunderstorms are possible across northern Pa (and to a lesser extent over the Susquehanna Valley) this afternoon. However, the odds of a brief vis reduction are quite low outside of KBFD. There is a better chance of brief thunderstorms impacts across the northern tier later this evening associated with the arrival of a cold front. .Outlook... Tue...Early AM low cigs possible KBFD/KJST. Wed...Showers/cig reductions possible southern Pa. Thu...No sig wx expected. Fri...PM showers/cig reductions possible central mountains. && .CLIMATE... Record max temperatures for June 18th: Harrisburg: 97 in 1957 Williamsport: 97 in 1994 Altoona: 92 in 1994 Bradford: 87 in 1994 State College: 94 in 1923 && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for PAZ027-028-036- 049>053-056>059-063>066. && SYNOPSIS...Dangelo/Lambert NEAR TERM...Dangelo/Lambert SHORT TERM...Dangelo LONG TERM...Evanego AVIATION...Lambert/Gartner CLIMATE...Lambert
Hazardous weather outlook, Jun 18, 4:12 AM EDT, 12 hours before
Hazardous Weather Outlook National Weather Service State College PA 412 AM EDT Mon Jun 18 2018 PAZ027-028-036-056-057-059-063>066-190815- Mifflin-Juniata-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 412 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024>026-033>035-190815- Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton- 412 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-037-041-042-045-046-190815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 412 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. A few strong to severe thunderstorms with gusty winds are possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ049>053-058-190815- Union-Snyder-Montour-Northumberland-Columbia-Schuylkill- 412 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. A few strong to severe thunderstorms with gusty winds are also possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jun 18, 2:48 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service State College PA
248 PM EDT MON JUN 18 2018
PAZ053-058-181915-
Columbia PA-Schuylkill PA-
248 PM EDT MON JUN 18 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL AND COLUMBIA
COUNTIES UNTIL 315 PM EDT...
At 247 PM EDT, Doppler radar indicated a strong thunderstorm over
Aristes, moving southeast at 25 mph.
Dime size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Pottsville, Tamaqua, Schuylkill Haven, Shenandoah, Minersville,
Mahanoy City, Frackville, St. Clair, Ashland, Orwigsburg, Port
Carbon, Girardville, Tuscarora, New Philadelphia, Grier City-Park
Crest, Lavelle, Marlin, Altamont, Renningers and Englewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4080 7595 4056 7615 4076 7640 4078 7638
4079 7639 4091 7633
TIME...MOT...LOC 1847Z 299DEG 20KT 4083 7630
RXRLocal storm report, Jun 18, 3:23 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 3 WSW DANVILLE 40.94N 76.67W
06/18/2018 NORTHUMBERLAND PA 911 CALL CENTER
TREES DOWN ON ROUTE 11 IN POINT TOWNSHIP.
&&
EVENT NUMBER CTP1801898
EVANEGOLocal storm report, Jun 18, 3:28 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG 1 E DANVILLE 40.96N 76.59W
06/18/2018 MONTOUR PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 11 IN MAHONING TOWNSHIP.
&&
EVENT NUMBER CTP1801899
EVANEGOSpecial weather statement, Jun 18, 3:34 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service State College PA
334 PM EDT MON JUN 18 2018
PAZ011-012-017>019-045-182015-
Northern Centre PA-Southern Clinton PA-Northern Clinton PA-
Cameron PA-Clearfield PA-Southern Centre PA-
334 PM EDT MON JUN 18 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CLEARFIELD...CENTRE...
CAMERON...AND CLINTON COUNTIES UNTIL 415 PM EDT...
At 333 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 10 miles north of Pine Glen to near Karthaus to
near Lecontes Mills. Movement was southeast at 35 mph.
Wind gusts up to 50 mph from the west or northwest are possible.
Strong thunderstorms will be near...
Karthaus around 340 PM EDT.
Pine Glen around 350 PM EDT.
Moshannon around 400 PM EDT.
Clarence and Snow Shoe around 405 PM EDT.
Monument, Milesburg and Bald Eagle State Park around 415 PM EDT.
Other locations impacted by these storms include Grassflat, Orviston,
Howard, Beech Creek and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4109 7746 4100 7755 4095 7766 4090 7791
4116 7844 4119 7830 4129 7815
TIME...MOT...LOC 1933Z 296DEG 31KT 4123 7813 4118 7815 4115 7820 4115
7828
LambertSpecial weather statement, Jun 18, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT MON JUN 18 2018
PAZ017-182045-
Clearfield PA-
412 PM EDT MON JUN 18 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD COUNTY UNTIL
445 PM EDT...
At 412 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
east of Punxsutawney, moving east at 40 mph.
Winds in excess of 40 mph are possible.
Locations impacted include...
Clearfield, Philipsburg, Woodland, Curwensville, Hyde, Osceola Mills,
Plymptonville, Rockton, Chester Hill, Houtzdale, Jeffries,
Morrisdale, Irvona, West Decatur, Coalport, Ramey, Brisbin, Westover,
Mahaffey and Grampian.
LAT...LON 4110 7880 4100 7814 4092 7818 4091 7822
4088 7823 4088 7825 4087 7824 4086 7825
4084 7829 4082 7830 4076 7837 4073 7836
4072 7878 4073 7881
TIME...MOT...LOC 2012Z 289DEG 33KT 4097 7884
RXRSpecial weather statement, Jun 18, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT MON JUN 18 2018
PAZ012-018-019-041-045-046-182045-
Southern Lycoming PA-Northern Centre PA-Southern Clinton PA-
Northern Clinton PA-Northern Lycoming PA-Southern Centre PA-
412 PM EDT MON JUN 18 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CENTRE...LYCOMING...AND
CLINTON COUNTIES UNTIL 445 PM EDT...
At 411 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Waterville to near Monument to near
Moshannon. Movement was southeast at 35 mph.
A brief downpour and winds in excess of 40 mph are possible.
Locations impacted include...
Williamsport, Lock Haven, Bellefonte, Montoursville, Jersey Shore,
Carroll, Pleasant Gap, Lamar, Zion, Mill Hall, Avis, Dunnstown,
Flemington, Duboistown, Castanea, Milesburg, Snow Shoe, Blanchard,
Clarence and McElhattan.
LAT...LON 4134 7677 4107 7709 4107 7714 4104 7714
4099 7720 4083 7778 4096 7813 4096 7808
4098 7809 4101 7806 4102 7807 4108 7778
4136 7743
TIME...MOT...LOC 2011Z 278DEG 31KT 4130 7741 4107 7769 4100 7802
La CorteThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:43 AM EDT | Special Weather Statement | CTP | Warren | 47 min |
| Jun 18, 12:36 PM EDT | Special Weather Statement | CTP | McKean, Warren | 54 min |
| Jun 18, 1:32 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 58 min |
| Jun 18, 1:51 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 54 min |
| Jun 18, 2:09 PM EDT | Special Weather Statement | CTP | Franklin | 51 min |
| Jun 18, 2:45 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland | 2 hr |
| Jun 18, 2:48 PM EDT | Special Weather Statement | CTP | Schuylkill | 27 min |
| Jun 18, 3:34 PM EDT | Special Weather Statement | CTP | Centre | 41 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | CTP | Union | 34 min |
| Jun 18, 5:37 PM EDT | Special Weather Statement | CTP | Columbia | 23 min |
| Jun 18, 6:05 PM EDT | Special Weather Statement | CTP | Schuylkill | 55 min |
| Jun 18, 6:56 PM EDT | Special Weather Statement | CTP | Warren | 64 min |
| Jun 18, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 54 min |
Nearby
Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.